Hail, Hudspeth
- When
- May 5, 4:45 PM MST
- Where
- Hudspeth County, 2 mi W of Sierra Blanca
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.183, -105.383
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at May 5, 1:25 PM MST, 3 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 225 PM MDT THU MAY 5 2005 .SYNOPSIS...A SLIGHT CHANCE OF THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND TONIGHT FOR THE MOUNTAINS AND AREAS EAST OF THE RIO GRANDE. STRONG WINDS AND SMALL HAIL ARE POSSIBLE NEAR STORMS. A STRONG SOUTHWEST FLOW WILL BRING IN DRIER AIR TO THE REGION ON FRIDAY THAT WILL BEGIN AN EXTENDED WARM AND DRY PERIOD FOR THE FORECAST AREA. BREEZY TO WINDY CONDITIONS WILL BE POSSIBLE FRIDAY AND SATURDAY AS A STORM SYSTEM PASSES TO THE NORTH...FOLLOWED BY ANOTHER SYSTEM ON TUESDAY. && .DISCUSSION... A SHORT WAVE EMBEDDED IN A SOUTHWEST FLOW ALOFT WILL PROVIDE ENOUGH LIFT AND FORCING TO TRIGGER AT LEAST ISOLATED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT FOR THE MOUNTAINS AND LOWLAND AREAS FROM THE RIO GRANDE EAST. LOW LEVEL SOUTHEASTERLY FLOW HAS MOVED AN UNSTABLE AIR MASS INTO THE AREA. EVEN THOUGH DEW POINTS ARE HIGH...OVER ALL MOISTURE IS STILL LIMITED WITH PRECIPITABLE WATER VALUES REMAINING LOW FOR ALL AREAS EXCEPT EASTERN MOST ZONES. OTERO AND HUDSPETH COUNTIES HAVE THE BEST CHANCE OF MEASURABLE RAIN THROUGH TONIGHT. SOME OF THE STORMS MAY APPROACH SEVERE LEVELS WITH AS RESULT OF HIGH CAPE VALUES AND DECENT DIRECTIONAL SHEAR. STRONG WINDS AND HAIL ARE POSSIBLE. STRONG SOUTHWEST FLOW AHEAD OF AN APPROACHING UPPER LOW WILL FLUSH OUT THE MOISTURE BACK TO THE EAST BY TONIGHT...EFFECTIVELY ENDING PRECIPITATION CHANCES THROUGH NEXT WEEK. A PROGRESSIVE FLOW PATTERN WILL BRING IN THE FIRST OF TWO UPPER LEVEL LOWS ON A NORTHERLY TRACK THIS SATURDAY. EXPECT SOME HIGH LEVEL CLOUDINESS AND BREEZY TO WINDY CONDITIONS FRIDAY AFTERNOON AND EVENING AND AGAIN ON SATURDAY. AFTER A BRIEF PERIOD OF RIDGING ON SUNDAY AND MONDAY...A SECOND UPPER LEVEL LOW WILL MOVE THROUGH THE REGION TUESDAY AND EARLY WEDNESDAY. ITS PROJECTED TRACK ALSO TAKES IT NORTH OF THE AREA WITH MAINLY BREEZY TO WINDY CONDITIONS EXPECTED. DAY TIME TEMPERATURES WILL CONTINUE TO BE ON A WARMING TREND WITH TEMPERATURES NEAR 90 FOR THE LOWLANDS BY THE FIRST PART OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 63 86 61 81 56 / 10 0 0 0 0 SIERRA BLANCA TX 51 81 56 80 49 / 20 0 0 0 0 LAS CRUCES 54 84 54 81 49 / 0 0 0 0 0 ALAMOGORDO 58 84 56 80 50 / 10 0 0 0 0 CLOUDCROFT 40 64 39 61 34 / 20 0 0 0 0 TRUTH OR CONSEQUENCES 53 85 55 79 49 / 0 0 0 0 0 SILVER CITY 46 77 51 72 39 / 0 0 0 0 0 DEMING 52 85 57 81 45 / 0 0 0 0 0 LORDSBURG 49 84 54 79 44 / 0 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM, TX...NONE. && 04
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX 544 AM MDT THU MAY 5 2005 NMZ022>024-030>032-TXZ055-056-051805- EL PASO TX-HUDSPETH TX-SIERRA COUNTY LAKES REGION NM- SOUTHERN DESERT NM-SOUTHWEST DESERT/BOOTHEEL NM- SOUTHWEST DESERT/MIMBRES BASIN NM- SOUTHWEST MOUNTAINS/LOWER GILA REGION NM- TULAROSA BASIN/SOUTHERN DESERT NM- INCLUDING THE CITIES OF...ALAMOGORDO...ANTHONY...CANUTILLO... CHAPARRAL...DEMING...EL PASO...FABENS...FORT BLISS...HOLLOMAN AFB... LAS CRUCES...LORDSBURG...MONTANA VISTA...SAN ELIZARIO... SIERRA BLANCA...SILVER CITY...SOCORRO...SUNLAND PARK... TRUTH OR CONSEQUENCES AND UNIVERSITY PARK 544 AM MDT THU MAY 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTHCENTRAL NEW MEXICO AND FAR WEST TEXAS. .DAY ONE... ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. A FEW STORMS MAY PRODUCE WIND GUSTS TO 40 MPH WITH BLOWING DUST AND LOW VISIBILITIES. .DAYS TWO THROUGH SEVEN... BREEZY TO WINDY FRIDAY AND SATURDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. WESTERLY WINDS WILL GUST TO 40 MPH OVER ISOLATED LOCATIONS CAUSING LOW VISIBILITIES FROM BLOWING DUST. POSSIBLY WINDY AGAIN TUESDAY AND WEDNESDAY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 342 PM MDT THU MAY 5 2005 NMZ024-TXZ055-056-060335- EL PASO TX-HUDSPETH TX-TULAROSA BASIN/SOUTHERN DESERT NM- INCLUDING THE CITIES OF...ALAMOGORDO...ANTHONY...CANUTILLO... CHAPARRAL...EL PASO...FABENS...FORT BLISS...HOLLOMAN AFB... MONTANA VISTA...SAN ELIZARIO...SIERRA BLANCA AND SOCORRO 342 PM MDT THU MAY 5 2005 STRONG THUNDERSTORMS THAT DEVELOPED SOUTH OF THE BORDER ARE MOVING INTO EL PASO AND HUDSPETH COUNTIES THIS AFTERNOON. STRONG WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE FROM THESE FAST MOVING STORMS. CONDITIONS REMAIN UNSTABLE WITH ADDITIONAL THUNDERSTORMS EXPECTED THIS EVENING. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. GNL
The El Paso radar (KEPZ), 146 km away, was scanning. The volume nearest the first event began at 23:44 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5454133.